Pulmonary hypertension in systemic Lupus Erythematosus complicated by exposure to Dexfenfluramine
MetadataShow full item record
Pulmonary arterial hypertension (PAH) is a well recognized, albeit uncommon, complication of systemic lupus erythematosus (SLE) and is characterized histologically by the presence of onionskin thickening of small arterioles. We described a 24 year-old female with SLE, complicated by pulmonary hypertension after a six-week exposure to dexfenfluramine, who died of acute myocardial infarction complicated with pneumococcal sepsis. Autopsy demonstrated pulmonary arteriolar thickening with severe sclerosis as well as the more advanced plexiform and angiomatoid lesions. Based on these findings, we hypothesize that in this case the use of dexfenfluramine, albeit for a relatively short period, exerted a synergistic effect on the predisposition to PAH already inherent in this patient with SLE.
Romanian Journal of Legal Medicine
Copyright 2009 Bucura Mond Prod Com SRL. The attached file is reproduced here in accordance with the copyright policy of the publisher. Please refer to the journal's website for access to the definitive, published version.